MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550225-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Cardiac Arrest (1762); Death (1802); Low Blood Pressure/ Hypotension (1914); Myocardial Infarction (1969); Occlusion (1984); Tachycardia (2095); Stenosis (2263)
Date of Event 01/29/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2020, the patient presented with a mid-left anterior descending (lad) coronary artery, 80% stenosed lesion.Pre-dilatation was performed and a 2.25x38mm (1550225-38, 9070141) xience sierra stent was implanted.Post-dilatation was performed and the end diameter stenosis was 0% with timi flow iii.Reportedly, a distal edge dissection occurred after stent implantation.There was no further treatment reported.Post-procedure, elevated cardiac enzymes were observed.In (b)(6) 2020 the patient was admitted to the hospital with critical limb ischemia, peripheral angioplasty, osteomyelitis, with limb wound bacterial infections.Antibiotics and heparin medications were adjusted and administered.On (b)(6) 2020, elevated cardiac enzymes and st elevation was observed.Another cardiac catheterization was performed, placing another stent within the 100% occluded proximal lad.Reportedly, this included the target lesion with the xience sierra stent.On (b)(6) 2020, the patient had multiple pulseless electrical arrests (pea).Resuscitation was successful when st elevation was observed.A second pea occurred after extubation and the return of spontaneous circulation was unsuccessful.The patient expired that same day, (b)(6) 2020.Reportedly, there was no device malfunction.No additional information was provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect(s) of occlusion, myocardial infarction, intimal dissection, cardiac arrest, and death are listed in the xience sierra everolimus eluting coronary stent systems instructions for use, as known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect(s) of myocardial infarction, intimal dissection, cardiac arrest, hypotension, stenosis and death are listed in the xience sierra everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.However, the treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.Patient code 1984 removed.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was obtained: on (b)(6) 2020, the patient was admitted to the hospital.On (b)(6) 2020, during dialysis, the patient became tachycardic when walking, heart rate in the 130¿s.The patient became hypotensive and unresponsive, rapid response and code blue were called.As treatment, medications were provided and another cardiac catheterization was performed.Significant coronary artery disease was observed along with in-stent restenosis of the xience stent.Additional stents were placed as treatment, including a non-abbott stent to the lad.The patient was placed on an intra-aorta balloon pump (iabp).

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10566812
Report Number2024168-2020-07893
Device Sequence Number3167787
Product Code NIQ
UDI-Device Identifier08717648227066
UDI-Public08717648227066
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Model Number1550225-38
Device Catalogue Number1550225-38
Device Lot Number9070141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/08/2020
10/22/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/21/2020
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age48 YR
Patient Weight70